Separate names with a comma.
Discussion in 'Type 2 Diabetes' started by Mikeee, Nov 7, 2017.
I second Diabetes :M
I find i can eat some bread and potatoes. I use my meter to tell me how much to eat at any one meal. Not all of us have had to ditch all bread, potatoes, rice and pasta. Find your own personal level.
Mikee, this is really not good. Alcohol is not an issue. In your case, glucose monitoring is very important, and your nurse does not know what she is talking about. I would try to talk to a real doctor who knows diabetes.
I am constantly appalled at the poor quality of diabetes care by NHS. Your hba1c is the most accurate indicator of your health, but your BG value is a very good indicator day in and day out of how well you are doing. Test before and two hours after meals until you understand how your eating habits are affecting your BG. Test when you get up in the morning. High morning BGs consistently indicate a higher metformin dose at night (to a point, ask a good doctor). Two hours after eating you will be able to tell how your diet affected your BG. Metformin will not bring high BG down; only exercise or insulin will do that. Metformin helps keep your body from manufacturing glucose from fat, when your BG goes low. For T2 Diabetics, BG often spikes overnight due to an "overshoot" of making too much glucose which your T2 cells cannot absorb. Exercise helps your T2 cells use the insulin that is there better.
You need to get your Hba1c down to the low 40s if you can. your present levels will do lasting damage and contribute to a short life. Good luck.
I have been T2 for 10 years. My Hba1c is currently about 40; for many years I was able to keep it below 40, but it has not been above about 43 since I first started to take care of it. When diagnosed, it was perhaps well over 100.
Some doctors have limited knowledge of diabetes and believe (as they may have been taught) that a glucose meter is used when taking insulin or other medication that may lower blood sugar too much. They understand the risk to be possible hypos. Metformin can not cause a hypo. Your doctor may not be aware of the critical part carbohydrates play in BG swings and assume BG is controllable with medication exclusively.
I had to spend time with the doctor's assistant and then the doctor explaining how the meter was the only monitoring tool available that enables me to control my BG. Without it I can't "see" what affect different food has on my BG and ultimately my A1c. It's like trying to feel your way through a totally dark room without a flashlight and you end up constantly running into things. With a meter I can keep my A1c in a healthy range. After this he wrote a prescription for everything I wanted. I think it put him in the position of being the one responsible for my A1c going up if he didn't support my effort.
Anyway that worked for me.
All sounding very interesting, quite a few medical facts there that I was unaware of too. I've downloaded an app onto my phone and started logging my BG levels, eating and drinking habits etc. The app gives an estimated hba1c too. Fully appreciate the help and advice, I feel focused and will do my best to improve my T2 Diabetes.
Do you have a balls to set him straight the next time you see your Doctor......sorry perhaps just politely point out your rise in Hba1c coincided with the dropping of test strips being on prescription............[/QUOTE]
It was a doctor that cancelled my repeat prescription for the test strips. I had an appointment with the doc for another ailment and she noticed the repeat prescription for the test strips. She said they would give a false reading as I wasn't taking any blood sugar lowering medication. I've had s few appointments with the nurse since then and I have complained to her on a few occasions. She agreed with the doctor but was of the opinion that it was down to NHS cutbacks. I'm guessing I'm not the only one on here that has had their repeat prescription for the test strips removed!!!
I never got
It was a doctor that cancelled my repeat prescription for the test strips. I had an appointment with the doc for another ailment and she noticed the repeat prescription for the test strips. She said they would give a false reading as I wasn't taking any blood sugar lowering medication. I've had s few appointments with the nurse since then and I have complained to her on a few occasions. She agreed with the doctor but was of the opinion that it was down to NHS cutbacks. I'm guessing I'm not the only one on here that has had their repeat prescription for the test strips removed!!![/QUOTE]
I never got prescribed test strips or a meter. I self fund.
It could be argued that you get a false reading if you are on meds, whereas without them your meter reading (while still less than 100% accurate) without meds is more informative of the actual blood sugar situation. I stopped my taking Gliclazide in order to see what impact my diet was having on my levels without having to very loosely factor in the medication. As a result, I stuck to a low carb diet and never went back on the Gliclazide. That was about 2 years ago now...still doing ok. Personally, I think the main reason for the nonsense about meters being less than useful to us is twofold - 1] budget 2] ignorance/refusal to accept possibility of being wrong.
A day of 1 egg for breakfast chicken casserole for lunch and a brisk workout at the gym has got my BG levels down to 6.9. Onwards and upwards !
I Use Blood Glucose Tracker its really good.
You can put notes in. I use it to keep a record of the' meal that the reading is related to' as well.
It gives 7days, monthly and 3months average.
I love it.
I just use my meter for testing only and use the app to record the readings.
Are headaches a side effect of Metformin ? I've had one most days this week.
I too would like to know.
I stopped taking the night tablet to see if it was the cause. First night it was dull but came back with intensity same time next night. So don't think metformin is the cause. However earlier my doc reduced my metformin dose and headaches reduced 60 percent. But not this time. Would like to know more on this from others.
I had a headache for 3 weeks when I started Metformin.. felt sick and had dreadful stomach problems.
I stopped taking it and all the symptoms went away..they didn't help my BG at all and it wasn't worth the side effects for me.
Intereting, I'll make a new thread to see if anyone else is having the same. I'm going to struggle at work if headaches are a side effect of Metformin.
In terms of an app, I use one drop. It's available as a free version, or with a subscription that also gets you a meter and strips, however I just use the free version. It's nice because you can log things from your watch. To me a meter is vital, it helped me no end (see my figures below) and now I'm using it to keep an eye on BG having stopped Gliclazide (with GPs approval). Currently I test in the morning, or if I'm having something I don't know the effect of. It really helped in the early days to test before an after each meal plus last thing at night.